Evidence map›Paper›PMID 42189431›Full record

ArticleJA clinical reports2026

Refractory remimazolam-induced anaphylaxis and suspected Kounis syndrome requiring extracorporeal cardiopulmonary resuscitation: a case report.

Hajime Kotsubo, Takumi Taniguchi

Abstract read
In one paragraph

Article in JA clinical reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Hajime KotsuboDepartment of Anesthesia and Palliative Care, Kanazawa University Hospital, 13-1 Takara-Machi, Kanazawa-City, Ishikawa-Prefecture, 920-8641, Japan. hkotsubo22222@staff.kanazawa-u.ac.jp.
Takumi TaniguchiDepartment of Anesthesia and Palliative Care, Kanazawa University Hospital, 13-1 Takara-Machi, Kanazawa-City, Ishikawa-Prefecture, 920-8641, Japan.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundKounis syndrome (KS) is an allergic acute coronary syndrome that may precipitate severe perioperative cardiovascular collapse. This study reports a case of remimazolam-induced refractory anaphylaxis complicated by KS and successfully treated with early extracorporeal cardiopulmonary resuscitation (ECPR). CASE PRESENTATION: A 69-year-old male with atrial fibrillation was scheduled for lung resection. After induction of anesthesia with remimazolam, he developed abrupt tachycardia, coughing, and circulatory collapse with ST-segment elevation. Despite repeated adrenaline doses, he progressed to cardiac arrest. Venoarterial extracorporeal membrane oxygenation was initiated during cardiopulmonary resuscitation. Return of spontaneous circulation occurred 15 min after the cardiac arrest. The patient recovered without neurological sequelae. Elevated serum tryptase levels (49.5 µg/L; 24-h postonset: 4.5 µg/L) and positive intradermal testing suggested remimazolam-induced anaphylaxis. Coronary computed tomography revealed no stenosis, compatible with suspected type 1 KS.

conclusionsRemimazolam-induced anaphylaxis may be complicated by suspected KS. In refractory anaphylaxis complicated by cardiac arrest, early ECPR may be critical to survival.

Indexed as

AnaphylaxisExtracorporeal cardiopulmonary resuscitationKounis syndromeRemimazolam

Identifiers

PMID42189431
PMCPMC13385319

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.